Illinois, 2006

Flood in Illinois, September 9, 2006

September 9, 2006 · NWS LOT · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 9, 12:40 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Sep 9, 12:40 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
140 PM CDT SAT SEP 9 2006

.DISCUSSION FOR AFTERNOON ZONES/GRID...
140 PM CDT

COLD FRONT THRU KANKAKEE RIVER BY NOW WITH BRISK NW FLOW POURING IN
FROM SERN CANADA. FNT SHUD CONTINUE SOUTH THRU REST OF CWA THIS AFTN
WITH DRY AND COOLING LOWER LVLS. LTL PCPN MOVED DOWN FROM WI IN CAA
IMPULSE TODAY AND HAVE DOUBTS ABOUT TONIGHT.

NEXT FOCUS TURNS TO DEVELOPING SYSTEM IN CENTRAL PLAINS TNGT. CLOSED
UPR LOW FILLS TO OPEN TROF EXTENDING FROM CANADIAN VORTEX E OF
HUDSON BAY TO CNTRL PLAINS. WRM FRONTOGENESIS ALREADY PRESENT ACROSS
NEB AND SRN IA WITH OVERRUNNING PCPN GRADUALLY SHIFTING NWD AND NOT
LIKELY TO SEE MUCH RAIN ACTION IN IL TIL LT SUNDAY.

GFS AND NAM SPLIT INTO SEPARATE SCENARIOS LT SUN INTO MON WITH GFS
PULLING SFC LOW WEST OF CHI WHILE NAM FAVORING AN OPEN INVERTED TROF
DEEPENING FROM ERN TX UP THRU MO AND THEN INTO NRN INDY LT MONDAY.
GFS ENSEMBLE BLENDS TOWARD THIS LATTER SOLUTION WITH GFS40 BEING
SOMETHING OF AN OUTLIER. SO WUD LEAN TOWARD NAM THIS ROUND. THUS WUD
TEND TO WRAP PCPN AROUND TROF LT SUNDAY AND MONDAY...LEAVING NELY
FLOW INTACT THRU TUESDAY AND MAINTAINING MORE SHOWER ACTIVITY WHILE
DOWNPLAYING THUNDER. HIER POPS BUMPED UP IN LIKELY CATEGORY MORE
PREFERABLE. NOT READY FOR CATEGORICAL YET WITH MODEL DIFFS AT PLAY.

THIS OPEN TROF SWEEPS BY LT TUESDAY INTO WEDNESDAY AND WITH UPR TROF
TO OUR EAST BY WEDNESDAY AFTN...AND HIGH PRESSURE BLDG OVER MS VLY
THURSDAY AND OVER LAKES FRIDAY. A RATHER DEEP SYSTEM LOOMING ONTO
SCENE FRIDAY NIGHT IN PLAINS. THIS LIKELY TO MAKE A PLAY FOR OUR
ATTENTION ON SATURDAY BUT WILL MAINTAIN DRY FORECAST UNTIL PERHAPS
SUNDAY OF NEXT WEEK.

COOL NELY FLOW KEEPING TEMPS BLO NORMALCY BUT RETURNING AT OR ABOVE
NORMAL AFTER WEDNESDAY WITH WARMUP ACCOMPANYING UPR RIDGE.

RLB

&&

.AVIATION DISCUSSION REGARDING 18Z TAFS...

SURFACE FRONT IS WELL S OF TAF SITES NOW BUT CLOUDS HAVE BEEN SLOW
TO FILL IN FROM THE N. MOST AREAS HAVE STABILIZED AROUND 2 THSD FT
IN CIGS PLUS OR MINUS AND THAT SHOULD BE THE RULE THIS AFTERNOON.
NEXT WEATHER SYSTEM APPROACHING FROM WEST WILL LKLY PASS S OF REGION
SO E-NE FLOW EXPECTED TO CONTINUE INTO MONDAY WITH RAIN A GOOD BET
SUN NIGHT AND BEYOND.  CIGS MAY LOWER A BIT AFTER SUNSET BUT REMAIN
ABOVE IFR LEVEL. VSBYS WILL BE HELD UP BY CLOUD COVER. ANY SERIOUS
DETEREORATION IN CIGS AND VSBYS WILL BE MAINLY AFTER 00Z MON.  KML

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT ADVISORY THRU LATE TONIGHT.

&&
Hazardous weather outlook, Sep 9, 3:00 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SAT SEP 9 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-100930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT SAT SEP 9 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF THE KANKAKEE RIVER
THIS EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS MAY
PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 80 SUNDAY
NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-100930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT SAT SEP 9 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS FOR
WINDS TO 20 KNOTS AND WAVES TO 7 FEET.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MONDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Livingston

When
September 9, 4:15 PM CST to 6:00 PM CST
Where
Livingston County, Reading
Reported by
LAW ENFORCEMENT
Coordinates
40.892, -88.558 (the zone’s center; the record gives no point)

One foot of water reported on Route 17 just south of Reading.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535134.